Hair loss -- telogen effuvium



  • hi all,

    I am having telogen effuvium at the moment and I am loosing lots of hair. I am taking some vitamins and minerals and Biotin meanwhile, but the hair is still shedding a lot and i think is going to do its thing till it stops. I believe high levels of stress and trauma is the reason in this case, but I will know better until I get the results from the blood test I did 2 weeks ago. I don't have any more the stress/trauma at the moment.

    can any one see something I or the doctors can't ? for example, could you see how much of my hair I will still be loosing ? what is the reason ? and how to care for not letting this happen again in the future ?

    Blessings !



  • Shineme,

    Telogen effluvium can be caused by many things in addition to stress. It can happen from many medications. Going on or off birth control pills can cause the problem. It is also common in thyroid disease. (Make sure your doctor does a full thyroid panel and not just a TSH test.) Post pregnancy is another common time for hair loss, as is menopause. In addition, there is a little known fact that humans beings have a shedding season, people tend to shed more hair in the fall than at any other time.

    Good Luck



  • manifestdreams,

    I will ask my doctor on the thyroid panel. Thank You !

    however, after I have done my own research on the different causes I think most likely the stress/trauma factor could be the reason. but this one alone it seems too much to believe also. I feel healthy and I do exercise.

    also, after this happening I am scared on the impact that the stress factor might bring other complications in me since I feel I am very sensitive person and life can bring other stressful situations in the future. I am trying to find out how to prepare for other situations, in a way that wouldn't affect me emotionally.

    as I said, only stress alone seems too much for me that is why I was trying to see if someone else could see more on this.

    have a great day ! A